MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of basket detachment.
 
Event or Problem Description
It was reported that during a flexible ureteroscopic lithotripsy procedure, an escape basket was intended to be used.When the physician opened the package, it was found that the tip of the basket was missing.The procedure was completed using another device of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of basket detachment.Block h11: the returned escape device was analyzed.The basket was not visible upon initial inspection.During the inspection, it was found that the heat shrink was kinked and the sheath was detached.One of the detached sheath segments was gently pulled to expose the basket, and it came out.During media inspection, the image showed one escape device in which the basket was not visible, and a detachment in the sheath was observed.During microscope inspection, the device was evaluated under magnification, and it was confirmed a kinked heat shrink and a detached sheath.During functional inspection, the handle was actuated; however, the basket was not able to open or close due to the detachment identified.Based on the product investigation, the escape device presented a kinked heat shrink and a detached sheath.Additionally, it was identified that due to the detachment, the sheath had shifted and was covering the basket, giving the appearance that the basket was not visible.Once the detached sheath segment was gently manipulated, the basket was exposed.Therefore, the originally reported issue could not be confirmed, as the basket was present and not missing.The detachment and kinking observed may be related to handling and manipulation of the device during preparation or use.It is probable that excessive force or operational factors contributed to the detachment, deformation identified and the failure opening.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.A risk review was completed and confirmed that the event of basket detachment of device or device component, sheath detached/separated, basket opening failed and system damaged (heat shrink kinked) were defined in the risk documentation.This event type has been accounted during product risk analysis to support acceptable risk benefits for the product.Therefore, an investigation conclusion code of device problem excluded was assigned to this investigation as the reported device problem cannot be confirmed.
 
Event or Problem Description

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24352020
Report Number2124215-2026-08695
Device Sequence Number10200452
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public(01)08714729121299(17)280317(10)36090358
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue NumberM0063902010
Device Lot Number0036090358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight68 KG